MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC RAPIDTRANSIT MICROCATHETERS; CATHETER, CONTINOUS FLUSH

CODMAN AND SHURTLEFF, INC RAPIDTRANSIT MICROCATHETERS; CATHETER, CONTINOUS FLUSH
Catalog Number 601251X
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned however evaluation is not yet complete.Results and additional information will be reported within 30 days of when it is available.
 
Event or Problem Description
The contact from the facility reported that there was strong resistance felt when advancing the coil through the middle portion of the transit microcatheter (601251x/17536303.).The procedure was the pre stent-grafting coil embolization of an aneurysm at the internal iliac artery.The patient¿s information was unknown.The patient¿s vessel level of tortuousness and calcification were unknown.No report of the other device used in the procedure is available.The transit (complaint product) was advanced to the site of embolization.The coil (pushable coil, details unknown) was inserted into the catheter but there was strong resistance felt at the middle portion.The coil was successfully inserted somehow but the physician felt that it may not be safe to use.The catheter was replaced with a competitor microcatheter (details unknown.) the procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and a constant flush was maintained at all times.There was no delay greater than 30 minutes due to the issue.No visible defect/damage was noted on the products prior to (and after) the event.The product will be returned for the investigation.No further information is available.
 
Additional Manufacturer Narrative
A non-sterile rapidtransit dual marker 150cm microcatheter was received coiled inside of a plastic bag.Residues of dry blood were found in the luer of the hub.No damages were noted on the hub.The microcatheter was inspected and no damages were noted on it.The id from the microcatheter were measured and were found within specification according to document.Hub id: 0.0210¿ specification: 0.021" minimum.Distal id: 0.0210¿ specification: 0.021" minimum.The functional analysis was performed.The received microcatheter was flushed out using a lab sample syringe (nipro), the water came out from the distal end of the device.A 0.018¿ guide wire cordis lab sample was introduced into the microcatheter and it advanced smoothly until the microcatheter¿s distal tip any difficulty.A dcs orbit lab sample was introduced into the microcatheter and it advanced smoothly until the microcatheter distal tip without any difficulty and completely passed through the microcatheter.The review of lot 17536303 revealed no issues that were considered potentially related to the reported complaint.The failure reported by the customer that the catheter experienced resistance/friction in the inner lumen was not confirmed.However, neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process; additionally inspections are in place that prevents these kinds of damages leaving from the facility.Therefore no corrective actions will be taken at this time.

Brand Name
RAPIDTRANSIT MICROCATHETERS
Common Device Name
CATHETER, CONTINOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6382983
Report Number3008264254-2017-00025
Device Sequence Number19001838
Product Code KRA
UDI-Device Identifier10886704028352
UDI-Public(01)10886704028352(17)190630(10)17536303
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K972518
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number601251X
Device Lot Number17536303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/06/2017
Supplement Report FDA Received Date04/04/2017
Patient Sequence Number1